MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient has not noticed any improvement with vision.Hence the lens was removed and replaced with another lens in a secondary procedure.The clinical reason for explant was fuch's corneal dystrophy.Additional information was received stating that, in the surgeon's opinion the quality issue with the lens did not cause the event but the intermittent floaters was the cause of the event.There was no patient harm, and the prognosis of the patient was good.
 
Additional Manufacturer Narrative
The explanted lens was returned adhered to the underside of the lid for the non-company replacement lens model.Solution was dried on the lens.The optic was cut into pieces.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used.A non-qualified viscoelastic was indicated.Based on information provided by the customer, the root cause appears to be related to patient condition and unrelated to the product.The initial report description indicated that the lens was explanted with patient reason that he has not noticed improvement with vision.The clinical reason for the complaint is the patient's history of fuch's corneal dystrophy.The explanted lens was returned in pieces.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The 21.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company monofocal 21 diopter lens.This information of the exchange from a multifocal lens to a monofocal lens further supports the root cause.Also noted was the use of a non-qualified viscoelastic.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17734765
Report Number1119421-2023-01594
Device Sequence Number6440529
Product Code MFK
UDI-Device Identifier00380652429733
UDI-Public00380652429733
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.210
Device Lot Number15463012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/12/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; MX60E+21.0 SN:(B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale